I knew I had a yeast infection (I rarely get them) so I bought the one day monistat treatment. Before the infection I had scheduled my yearly exam which I went to several days after treating myself. DR did a culture and said I still had yeast. She gave me diflucan which always worked in the past but after finishing diflucan I went back in and was diagnosed with BV. I have never had this before. She prescribed metro gel. I finished the 5 day treatment. Husband and I did not have sex during treatment and waited 10 days after finishing treatment. All my symptoms seemed to be gone so we finally had sex. It was slightly painful but nothing bad. Then after sex I was really red and irritated on outside of vagina. Urinating causes pain on the outside and I have to rinse with water afterward. Has anyone had this issue? How long do I have to wait for it to heal?
It's possible your vaginal skin had been unused to the abrasion of sex after that long "holiday". Now it must get used to it again. I would recommend you use a lotion to lubricate your skin as soon as sex brings any discomfort. MetroGel is an antiprotozoal and antibacterial agent. Possibly you didn't get rid of either trichomonas (protozoan) or the bacterial infection. Another possibility is that you still have yeast irritating your skin. I know, so many possibilities.
If this is just abrasion irritation, I think it would be gone in 2 days. If it's not gone, monitor yourself for other symptoms. Take your clues from any other symptoms. Usually it's a yeast infection that makes you so red and irritated that you wash yourself. I'm a little unsure what you mean by an area "outside the vagina" yet urine gets to it. I'm assuming that you are referring to the outer labia. Let me know if anything changes and you still have questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2014 • 2 answers
What if you take Metro gel but really have a yeast infection will you have relief from the symptoms?
Posted 25 Nov 2014 • 1 answer
Posted 18 Jan 2016 • 1 answer
Posted 12 Feb 2016 • 1 answer
Posted 15 Jun 2017 • 0 answers